Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 47, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Oct 19, 2012, 3:19 PM HST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 3:19 PM HST (01:19 UTC)
- Expired
- Oct 22, 2012, 3:31 AM HST
- In force
- 60 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
242 WHHW70 PHFO 200119 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 PM HST FRI OCT 19 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS ACROSS THE TYPICALLY WINDIER WATERS AND CHANNELS NEAR MAUI COUNTY AND THE BIG ISLAND. WINDS WILL BEGIN TO DIMINISH ON SUNDAY AS A FRONT MOVES IN WELL NORTHWEST OF THE STATE...HELPING TO WEAKEN THE RIDGE NORTH OF THE AREA. PHZ119>121-123-124-201430- /O.NEW.PHFO.SC.Y.0047.121020T0119Z-121021T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 319 PM HST FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
9 follow-up statements
294 WHHW70 PHFO 200732 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 932 PM HST FRI OCT 19 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS ACROSS THE TYPICALLY WINDIER WATERS AND CHANNELS NEAR MAUI COUNTY AND THE BIG ISLAND. WINDS WILL BEGIN TO DIMINISH ON SUNDAY AS A FRONT MOVES IN WELL NORTHWEST OF THE STATE...HELPING TO WEAKEN THE RIDGE TO THE NORTH. PHZ119>121-123-124-202045- /O.CON.PHFO.SC.Y.0047.000000T0000Z-121021T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 932 PM HST FRI OCT 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY MORNING...EAST WINDS UP TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
833 WHHW70 PHFO 201330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT OCT 20 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS ACROSS THE TYPICALLY WINDIER WATERS AND CHANNELS NEAR MAUI COUNTY AND THE BIG ISLAND. WINDS WILL BEGIN TO DIMINISH ON SUNDAY AS A FRONT MOVES IN WELL NORTHWEST OF THE STATE...HELPING TO WEAKEN THE RIDGE TO THE NORTH. PHZ119>121-123-124-210230- /O.EXT.PHFO.SC.Y.0047.000000T0000Z-121022T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST SAT OCT 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH EARLY SUNDAY EVENING...NORTHEAST WINDS UP TO 25 KNOTS WITH STRONGER GUSTS AND ROUGH SEAS OF 8 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
669 WHHW70 PHFO 201344 CCA MWWHFO URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST SAT OCT 20 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS ACROSS THE TYPICALLY WINDIER WATERS AND CHANNELS NEAR MAUI COUNTY AND THE BIG ISLAND. WINDS WILL BEGIN TO DIMINISH ON SUNDAY AS A FRONT MOVES IN WELL NORTHWEST OF THE STATE...HELPING TO WEAKEN THE RIDGE TO THE NORTH. PHZ119>121-123-124-210245- /O.COR.PHFO.SC.Y.0047.000000T0000Z-121022T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 343 AM HST SAT OCT 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH EARLY SUNDAY EVENING...NORTHEAST TO EAST WINDS UP TO 25 KNOTS WITH STRONGER GUSTS AND ROUGH SEAS OF 8 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
407 WHHW70 PHFO 210133 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST SAT OCT 20 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS ACROSS THE TYPICALLY WINDIER WATERS AND CHANNELS NEAR MAUI COUNTY AND THE BIG ISLAND. WINDS WILL BEGIN TO DIMINISH SUNDAY AS THE PRESSURE GRADIENT STARTS TO RELAX OVER THE HAWAIIAN ISLANDS AREA. PHZ119>121-123-124-211445- /O.CON.PHFO.SC.Y.0047.000000T0000Z-121022T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 333 PM HST SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH EARLY SUNDAY EVENING...NORTHEAST TO EAST WINDS UP TO 25 KNOTS WITH STRONGER GUSTS AND ROUGH SEAS OF 8 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
115 WHHW70 PHFO 211342 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST SUN OCT 21 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS OVER THE WINDIER AREAS AROUND MAUI AND THE BIG ISLAND. WINDS WILL BEGIN TO DIMINISH TODAY AS THE PRESSURE GRADIENT SLACKENS. PHZ119>121-123-124-220230- /O.CON.PHFO.SC.Y.0047.000000T0000Z-121022T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 342 AM HST SUN OCT 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST WINDS UP TO 25 KNOTS...WITH ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
900 WHHW70 PHFO 220200 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN OCT 21 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS OVER THE WINDIER AREAS AROUND MAUI AND THE BIG ISLAND. WINDS WILL DIMINISH LATE TONIGHT AS THE PRESSURE GRADIENT SLACKENS. PHZ119>121-123-124-221500- /O.EXT.PHFO.SC.Y.0047.000000T0000Z-121022T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 400 PM HST SUN OCT 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS UP TO 25 KNOTS...WITH ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
984 WHHW70 PHFO 220208 CCA MWWHFO URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 407 PM HST SUN OCT 21 2012 ...LOCALLY STRONG WINDS NEAR MAUI AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS OVER THE WINDIER AREAS AROUND MAUI AND THE BIG ISLAND. WINDS WILL DIMINISH LATE TONIGHT AS THE PRESSURE GRADIENT SLACKENS. PHZ119>121-123-124-221515- /O.COR.PHFO.SC.Y.0047.000000T0000Z-121022T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 407 PM HST SUN OCT 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...EAST TO NORTHEAST WINDS UP TO 25 KNOTS...WITH ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
399 WHHW70 PHFO 220802 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1002 PM HST SUN OCT 21 2012 ...LOCALLY STRONG WINDS NEAR MAUI COUNTY AND THE BIG ISLAND... .STRONG WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS OVER THE WINDIER WATERS AND CHANNELS ADJACENT TO THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY. WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT AS THE PRESSURE GRADIENT ACROSS THE STATE WEAKENS. PHZ119>121-123-124-221600- /O.CON.PHFO.SC.Y.0047.000000T0000Z-121022T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1002 PM HST SUN OCT 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...EAST TO NORTHEAST WINDS UP TO 25 KNOTS...WITH ROUGH SEAS OF 10 FEET OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS CONDITIONS HAZARDOUS TO SMALL CRAFT ARE OCCURRING. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
464 WHHW70 PHFO 221331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST MON OCT 22 2012 PHZ119>121-123-124-221445- /O.CAN.PHFO.SC.Y.0047.000000T0000Z-121022T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 AM HST MON OCT 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND SEAS ARE DECREASING BELOW THE SMALL CRAFT ADVISORY CRITERIA THIS MORNING. THEREFORE...THE SMALL CRAFT ADVISORY IS CANCELLED. $$ HOUSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 3:15 PM HST, 4 minutes earlier.
Area forecast discussion, Oct 19, 3:15 PM HST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST FRI OCT 19 2012 .SYNOPSIS... MODERATE TRADE WINDS WILL FOCUS RAINFALL ON WINDWARD TERRAIN THROUGH MONDAY. A SLIGHT INCREASE WINDWARD RAINFALL IS EXPECTED LATE TONIGHT THROUGH SATURDAY NIGHT. TRADE WINDS WILL GRADUALLY DIMINISH AND BECOME EAST-SOUTHEASTERLY BY THE MIDDLE OF NEXT WEEK. HUMID HAZY CONDITIONS WITH AFTERNOON LEEWARD SHOWERS ARE POSSIBLE DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION... A DEEP LAYERED CUT-OFF LOW TO THE NW COUPLED WITH HIGH PRESSURE TO OUR NE WILL CONTINUE TO SUSTAIN MODERATE TRADES THROUGH MON. AS THE LOW WEAKENS AND LIFTS N...TRADES WILL INCREASE SLIGHTLY OVER THE WEEKEND. TOTAL PRECIPITABLE WATER IMAGERY DEPICTS AN AREA OF REMNANT FRONTAL MOISTURE UPSTREAM TO THE E. THIS WILL CROSS THE AREA LATE TONIGHT THROUGH SAT EVENING COINCIDENT WITH A PASSING UPPER LEVEL DISTURBANCE. EXPECT AN INCREASE IN WINDWARD RAINFALL WITH A FEW SHORT-LIVED DOWNPOURS. THE DISTURBANCE/CLOSED LOW MAY PRODUCE AN ACCELERATION OF NE WINDS TO 20-30 MPH ACROSS THE BIG ISLAND SUMMITS SAT NIGHT-SUN AS THE CENTER PASSES SE OF THE STATE. SUSTAINED NE WINDS MAY APPROACH ADVISORY LEVELS OVER THE HIGHEST ELEVATIONS. THE LONGER TERM FORECAST REMAINS UNCHANGED. PACIFIC WESTERLIES WILL DIP TOWARDS LATITUDES JUST N/NW OF HAWAII EARLY NEXT WEEK AS THE UNDERCUT A DEVELOPING STORM FORCE LOW. THIS WILL DRIVE ANOTHER FRONT TO WITHIN A FEW HUNDRED MILES NW OF KAUAI. WINDS WILL VEER/WEAKEN TUE-SAT. RESULTING ESE FLOW MAY YIELD A FEW DAYS OF HUMID HAZY WEATHER ALONG WITH HIGHER CHANCES OF AFTERNOON LEEWARD SHOWERS DURING THIS TIME. && .AVIATION... VFR CONDITIONS PREVAIL OVERNIGHT AT ALL TAF SITES WITH ISOLATED MVFR CONDITIONS FOR LOWER WINDWARD SLOPES DUE TO LOW CLOUDS AND SHRA EMBEDDED IN THE TRADE WIND FLOW. && .MARINE... A MODERATE TO NEAR HIGH SSW SWELL IS EXPECTED DURING THE FIRST HALF OF NEXT WEEK. SURF WILL APPROACH ADVISORY LEVELS ALONG S FACING BEACHES MON-TUE WITH A SLOW DECLINE TO FOLLOW. SURF ALONG NORTH FACING BEACHES WILL DROP THROUGH THE WEEKEND. ANOTHER DEVELOPING STORM FORCE LOW IN THE CENTRAL N PACIFIC WILL PUSH IN ANOTHER SIGNIFICANT NW SWELL NEXT THU NIGHT INTO FRI. CONFIDENCE IS HIGH IN AT LEAST ADVISORY LEVEL SURF DURING THIS TIME. OBS AND THE LATEST ASCAT PASS REVEAL WINDS ARE A BIT STRONGER THAN EXPECTED. WILL BE POSTING A SMALL CRAFT ADVISORY FOR THE WINDIEST MAUI/HAWAII COUNTY COASTAL ZONES THROUGH SAT AFTERNOON. ADDITIONALLY...INTO THE LONGER TERM...COMBINED SEAS MAY NEAR SCA CRITERIA AS THE NEXT LARGE NW SWELL ARRIVES NEXT THU. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC/MARINE/SYNOPSIS...DEJESUS AVIATION...LUTU-MCMOORE
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.